Linear character-dependent models with constant time delay in population dynamics

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We reduce the extended MacKendrick-Von Foerster formalism of Gurney and Nisbet-an initial boundary value problem-to the solution of a single Volterra integral equation with a constant time lag. We then establish the existence, uniqueness and continuation of solutions for all t > 0, and reduce a simplified version of this model to a time-delay version of the classical MacKendrick model, for which the standard stability results for persistent distributions are available.

Original languageEnglish (US)
Pages (from-to)821-836
Number of pages16
JournalMathematical Modelling
Volume9
Issue number11
DOIs
StatePublished - 1987
Externally publishedYes

Fingerprint

Population Dynamics
Time Delay
Dependent
Time Lag
Volterra Integral Equations
Initial-boundary-value Problem
Continuation
Existence and Uniqueness
Model
Character
Standards

Cite this

Linear character-dependent models with constant time delay in population dynamics. / Castillo-Chavez, Carlos.

In: Mathematical Modelling, Vol. 9, No. 11, 1987, p. 821-836.

Research output: Contribution to journalArticle

@article{fd132a4eba0b4d85a5ccad5e61f7a2e9,
title = "Linear character-dependent models with constant time delay in population dynamics",
abstract = "We reduce the extended MacKendrick-Von Foerster formalism of Gurney and Nisbet-an initial boundary value problem-to the solution of a single Volterra integral equation with a constant time lag. We then establish the existence, uniqueness and continuation of solutions for all t > 0, and reduce a simplified version of this model to a time-delay version of the classical MacKendrick model, for which the standard stability results for persistent distributions are available.",
author = "Carlos Castillo-Chavez",
year = "1987",
doi = "10.1016/0270-0255(87)90502-1",
language = "English (US)",
volume = "9",
pages = "821--836",
journal = "Mathematical Modelling",
issn = "0270-0255",
publisher = "Elsevier BV",
number = "11",

}

TY - JOUR

T1 - Linear character-dependent models with constant time delay in population dynamics

AU - Castillo-Chavez, Carlos

PY - 1987

Y1 - 1987

N2 - We reduce the extended MacKendrick-Von Foerster formalism of Gurney and Nisbet-an initial boundary value problem-to the solution of a single Volterra integral equation with a constant time lag. We then establish the existence, uniqueness and continuation of solutions for all t > 0, and reduce a simplified version of this model to a time-delay version of the classical MacKendrick model, for which the standard stability results for persistent distributions are available.

AB - We reduce the extended MacKendrick-Von Foerster formalism of Gurney and Nisbet-an initial boundary value problem-to the solution of a single Volterra integral equation with a constant time lag. We then establish the existence, uniqueness and continuation of solutions for all t > 0, and reduce a simplified version of this model to a time-delay version of the classical MacKendrick model, for which the standard stability results for persistent distributions are available.

UR - http://www.scopus.com/inward/record.url?scp=45949126444&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=45949126444&partnerID=8YFLogxK

U2 - 10.1016/0270-0255(87)90502-1

DO - 10.1016/0270-0255(87)90502-1

M3 - Article

AN - SCOPUS:45949126444

VL - 9

SP - 821

EP - 836

JO - Mathematical Modelling

JF - Mathematical Modelling

SN - 0270-0255

IS - 11

ER -